Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 3, 2015, 6:21 PM MDT for Emery County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- Aug 3, 2015, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 176 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS55 KSLC 040021
SVRSLC
UTC015-040100-
/O.NEW.KSLC.SV.W.0067.150804T0021Z-150804T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
621 PM MDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EMERY COUNTY IN UTAH...
* UNTIL 700 PM MDT
* AT 619 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF GREEN
RIVER...AND MOVING NORTHEAST AT 25 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN EMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3876 11008 3861 11054 3876 11065 3903 11024
3893 11017 3886 11017 3886 11013 3884 11015
3881 11010 3878 11012
TIME...MOT...LOC 0019Z 240DEG 21KT 3874 11050
$$
LC2 follow-up statements
086
WWUS55 KSLC 040041
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
641 PM MDT MON AUG 3 2015
UTC015-040100-
/O.CON.KSLC.SV.W.0067.000000T0000Z-150804T0100Z/
EMERY UT-
641 PM MDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN EMERY COUNTY...
AT 640 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF GREEN RIVER...
MOVING NORTHEAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN EMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3876 11008 3867 11036 3886 11049 3903 11024
3893 11017 3886 11017 3886 11013 3884 11015
3881 11010 3878 11012
TIME...MOT...LOC 0040Z 240DEG 21KT 3880 11036
$$
LC794
WWUS55 KSLC 040054
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
654 PM MDT MON AUG 3 2015
UTC015-040103-
/O.EXP.KSLC.SV.W.0067.000000T0000Z-150804T0100Z/
EMERY UT-
654 PM MDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMERY COUNTY WILL
EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3876 11008 3867 11036 3886 11049 3903 11024
3893 11017 3886 11017 3886 11013 3884 11015
3881 11010 3878 11012
TIME...MOT...LOC 0052Z 240DEG 21KT 3880 11036
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:08 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 4:08 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT MON AUG 3 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL EXIT NORTHERN UTAH THIS EVENING. A DRIER SOUTHWESTERLY FLOW WILL FOLLOW FOR MIDWEEK...THOUGH A WEAK UPPER LEVEL DISTURBANCE WILL BRUSH THE NORTHERN PORTIONS OF THE FORECAST AREA TUESDAY AND WEDNESDAY. MOISTURE MAY RETURN LATE IN THE WEEK. && .SHORT TERM (THROUGH 12Z THURSDAY)...AN IMPRESSIVE TROUGH CONTINUES TO SPIN OVER NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON...AND IS STILL PRODUCING WIDESPREAD STRATIFORM RAIN WITH SOME EMBEDDED CONVECTION AS OF 22Z. THIS TROUGH...COMBINED WITH THE MOIST AIRMASS IT DRAGGED UP FROM THE SOUTH...HAS PRODUCED IMPRESSIVE-FOR-AUGUST STORM TOTALS ACROSS MUCH OF THE AREA...WITH MANY RAIN GAUGES IN EXCESS OF ONE INCH OF RAIN...AND A FEW GREATER THAN TWO INCHES OF RAIN OVER THE LAST 24 HOURS. NOT WANTING TO BE LEFT OUT...CENTRAL AND SOUTHERN UTAH CONVECTIVE ACTIVITY TODAY HAS BEEN ISOLATED BUT SIGNIFICANT....PARTICULARLY ONE STORM IN SOUTHEASTERN UTAH THAT HAS HAD IMPRESSIVE RAIN AND HAIL SIGNATURES ON RADAR AS IT MOVES THROUGH GARFIELD COUNTY. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE GREATLY REDUCED ACROSS THE ENTIRE AREA TONIGHT AND TOMORROW...AS THE TROUGH IS EXPECTED TO EXIT THE FORECAST AREA TO THE NORTH THIS EVENING...AND DRIER AIR CONTINUES TO PUSH INTO UTAH FROM THE SOUTHWEST. ONE EXCEPTION TO THIS REDUCED ACTIVITY COULD BE ALONG THE UTAH/IDAHO BORDER...AS A WEAKER SHORTWAVE MOVES THROUGH THE AREA LATE TUESDAY THROUGH WEDNESDAY. BEHIND THIS WAVE...HIGH PRESSURE WILL BUILD OVER MUCH OF THE REGION LATE WEDNESDAY INTO THURSDAY. .LONG TERM (AFTER 12Z THURSDAY)...A BROAD RIDGE WILL REMAIN IN PLACE ACROSS THE REGION TO START THE LONG TERM FORECAST PERIOD. AN UPPER LEVEL LOW WILL APPROACH THE CALIFORNIA COAST LATER THURSDAY...HELPING TO FUNNEL A FAIRLY DEEP MOISTURE SURGE INTO THE STATE THURSDAY AFTERNOON INTO FRIDAY. AS THE LOW TRANSITIONS ACROSS THE NORTHERN SIERRAS...IT IS EXPECTED TO BECOME MORE OF AN OPEN LOW. EXPECT A CHANCE OF SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE STATE FRIDAY AFTERNOON/EVENING. AS THE LOW CONTINUES ACROSS THE GREAT BASIN...SOUTHWEST FLOW WILL EFFECTIVELY CUT OFF PRECIPITATION FROM SOUTHWEST TO NORTHEAST SATURDAY. AFTER THE OPEN LOW ROUNDS THE RIDGE EAST OF THE CWA...EXPECT THE RIDGE TO REBUILD ACROSS THE AREA ONCE MORE. THIS WILL KEEP A LARGELY DRY AND WARM PATTERN THROUGH MUCH OF THE REMAINDER OF THE LONG TERM FORECAST PERIOD. && .AVIATION...THE UNSEASONABLY COOL UPPER LOW POSITIONED OVER FAR NORTHERN UTAH/SOUTHWEST WYOMING WILL MAINTAIN PERIODS OF RAIN AT THE TERMINAL THROUGH EARLY THIS EVENING. PREVAILING CEILINGS AROUND 5000 TO 6000 FEET ARE EXPECTED...WITH OCCASIONAL MVFR CEILINGS AND VISIBILITIES IN HEAVIER RAIN THROUGH 00Z. BRIEF PERIODS OF IFR CEILINGS AND VISIBILITIES ARE POSSIBLE THROUGH 23Z. THE UPPER LOW WILL PULL AWAY FROM THE REGION OVERNIGHT...ALLOWING CEILINGS TO GRADUALLY CLIMB DURING THE EVENING...REACHING TO AROUND 8000 TO 10000 FEET BY LATE THIS EVENING. && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL EXIT NORTHERN UTAH THIS EVENING...WITH A DRIER AIRMASS MOVING INTO UTAH BEHIND THE STORM. THIS WILL GREATLY REDUCE SHOWER AND THUNDERSTORM COVERAGE THE NEXT FEW DAYS...WITH MOST STORMS REMAINING NEAR THE UTAH/IDAHO BORDER. GUSTY SOUTHWEST WINDS WILL BE POSSIBLE MOST AFTERNOONS THIS WEEK...WITH THE STRONGEST WINDS LIKELY ON WEDNESDAY AS A STORM PASSES TO THE NORTH. DEEPER MOISTURE WILL LIKELY RETURN FROM THE SOUTH ON FRIDAY...INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM/FIRE WEATHER...SCHOENING LONG TERM...KRUSE AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 4:55 AM MDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 455 AM MDT MON AUG 3 2015 UTZ001>016-019>021-517-518-WYZ021-041100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 455 AM MDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A BAND OF RAIN WITH POSSIBLE EMBEDDED THUNDERSTORMS WILL LIFT SLOWLY NORTHWARD THROUGH THE NORTHERN HALF OF UTAH AND SOUTHWEST WYOMING AS THE DAY PROGRESSES. A PERIOD OF MODERATE RAINFALL CAN BE EXPECTED WITH THE CORE OF THE BAND. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN UTAH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SURGE OF MOISTURE WILL BE POSSIBLE FROM LATE FRIDAY INTO SATURDAY...WITH SHOWERS AND THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 3, 4:58 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN SOUTH OGDEN 41.17N 111.96W
08/03/2015 U0.00 INCH WEBER UT EMERGENCY MNGR
STREET FLOODING REPORTED.
0352 PM HEAVY RAIN FRUIT HEIGHTS 41.03N 111.91W
08/03/2015 M3.27 INCH DAVIS UT TRAINED SPOTTER
BASEMENT FLOODING REPORTED.
&&
MCONGERSpecial weather statement, Aug 3, 4:58 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT MON AUG 3 2015
UTZ013-032330-
SAN RAFAEL SWELL UT-
458 PM MDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 530 PM
MDT...
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HANKSVILLE...MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HANKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3821 11086 3838 11095 3850 11070 3850 11061
3829 11051
TIME...MOT...LOC 2256Z 246DEG 9KT 3833 11082
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:38 PM MDT | Special Weather Statement | SLC | Sevier | 37 min |
| Aug 3, 6:47 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 43 min |
| Aug 3, 6:59 PM MDT | Special Weather Statement | SLC | 16 min | |
| Aug 3, 7:18 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 42 min |
| Aug 3, 7:36 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 3, 7:40 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 50 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.